Missouri, 2010Flash Flood in Missouri, July 7, 2010
July 7, 2010 · NWS DVN · 1 event in 1 county or zone
Heavy rains resulted in flash flooding of some rural roads about 5 miles north northwest of South Gorin, MO during the late afternoon and evening of July 7.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains resulted in flash flooding of some rural roads about 5 miles north northwest of South Gorin, MO during the late afternoon and evening of July 7.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 7, 2:18 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 7, 2:18 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 PM CDT WED JUL 7 2010
.SYNOPSIS...
12Z UA ANALYSIS HAS A NEAR TROPICAL TO TROPICAL AIR MASS RUNNING FROM
THE GULF COAST UP THROUGH THE PLAINS AND THEN INTO THE GREAT LAKES.
DEW POINTS AT H85 WERE IN THE MID TO UPPER TEENS. A WEAK SHORTWAVE
WAS NOTED AT H7 ALONG THE KS/MO BORDER WITH ANOTHER FROM WESTERN
MINNESOTA INTO CENTRAL KANSAS. THESE SHORTWAVES WERE HELPING TO FIRE
THUNDERSTORMS IN THE AIR MASS. 18Z SFC ANALYSIS HAS NUMEROUS WEAK
BOUNDARIES FROM THE CONVECTION EARLY THIS MORNING THAT ARE HELPING
TO FIRE NEW CONVECTION THIS AFTERNOON. DEW POINTS WERE IN THE LOW TO
MID 70S.
&&
.SHORT TERM...TONIGHT AND THURSDAY...
TROPICAL ATMOSPHERE ACROSS THE AREA IS ALLOWING SHRA AND TSRA TO
BE VERY EFFICIENT IN PRODUCING HEAVY RAIN. RADAR THROUGH MID
AFTERNOON HAS A BIT MORE TSRA THAN THIS MORNING.
ALL MODELS CONTINUE TO INITIALIZE TOO DRY WITH OVERALL
ATMOSPHERIC MOISTURE WHICH PLAYS SIGNIFICANTLY INTO PRECIP AND
MOVEMENT OF FEATURES.
BRIEFLY...WILL CONTINUE THE FLASH FLOOD WATCH ISSUED EARLIER THIS
AFTERNOON. RUC TRENDS INDICATE ONE OR MORE WEAK SHORTWAVES WILL
MOVE THROUGH THE AREA AND PROVIDE THE NECESSARY LIFT TO GENERATE
ADDITIONAL SHRA/TSRA. VARIOUS TOOLS/TECHNIQUES SUGGEST ANOTHER
ROUND OF HEAVY RAIN TONIGHT INTO POSSIBLY THURSDAY MORNING.
PLACEMENT IS NOT CERTAIN BUT IT MAY BE A BIT TO THE SOUTH AND EAST
OF THE HEAVY RAIN THIS MORNING.
GIVEN PWATS OF 2+ INCHES ANY SHRA/TSRA WILL BE CAPABLE OF
PRODUCING UP TO 2 INCHES PER HOUR. MESOSCALE BOUNDARIES FROM THE
STORMS WITH THE APPROACHING COLD FRONT WILL LIKELY ALLOW
INDIVIDUAL CELLS TO ORGANIZE INTO ONE OR MORE MCS CLUSTERS. IF
THIS OCCURS...RAINFALL RATES MAY BECOME EXTREME FOR A FEW HOURS IN
SOME AREAS.
MODELS INDICATE THE COLD FRONT WILL SLOWLY MOVE THROUGH THE CWFA
DURING THE DAY THURSDAY. DRIER AIR COMING IN WITH THE FRONT WILL
ALLOW MORE TSRA TO DEVELOP...SOME OF WHICH MAY BECOME STRONG.
...08...
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
PATTERN WILL REVERT TO A MORE TYPICAL MIDSUMMER ONE IN THIS TIME
FRAME. AFTER THE TROPICAL AIR MASS SHIFTS EAST...DRY WEATHER UNDER
HIGH PRESSURE WILL PREVAIL FRIDAY THROUGH EARLY SUNDAY AS THE
UPPER LEVEL FLOW TURNS NORTHWEST.
MODELS AGREE IN GENERAL...THOUGH DIFFER IN THE DETAILS...IN MOVING
A SHORT WAVE TROUGH AND SURFACE LOW THROUGH THE REGION LATE SUNDAY
INTO EARLY MONDAY UNDER DECENT WAA. THERE IS SOME SUGGESTION OF AN
MCS TYPE SYSTEM...PROBABLY NOCTURNAL...WHICH COULD BRING A THREAT OF
SEVERE WEATHER AND MORE HEAVY RAIN.
THE ECMWF IS MORE PROGRESSIVE AND GFS SLOWER AS SOLUTIONS CONTINUE
TO DIVERGE EARLY NEXT WEEK. SO HOW LONG THE RAIN LINGERS IS STILL
A MATTER TO BE DETERMINED...BUT IT APPEARS DRY WEATHER SHOULD
REAPPEAR BY MIDWEEK...IF NOT SOONER.
MODERATE TEMPS ARE EXPECTED THROUGH THE PERIOD WITH NO SIGNIFICANT
CHANGE IN AIR MASS DURING THE LONG TERM PERIOD. THUS GUIDANCE LOOKS
GENERALLY OK...THOUGH PROBABLY IS UNDERDONE WITH THE COOL
NIGHTTIME TEMPS FOLLOWING THE COLD FRONT PASSAGE LATER THIS WEEK.
WOLF
&&
.AVIATION...
VCTS WILL BE SEEN AT ALL TAF SITES THROUGH 0Z/09. TROPICAL AIR MASS
WITH WEAK SHORTWAVES ALOFT WL FIRE OFF ROUNDS OF +SHRA AND TSRA.
18Z TAFS WERE WRITTEN GENERALLY AS MVFR. ANY SHRA/TSRA THAT
IMPACTS A TAF SITE WL HAVE THE POTENTIAL FOR 1-2SM AND CIGS ARND
1KFT. IF PRECIP ENTRAINMENT OCCURS WITH TSRA...VSBYS/CIGS BLO
1/2SM AND BLO 0.5KFT ARE PROBABLE WITH G40KTS. SLOW MOVING COLD
FRONT ARRIVING AFT 06Z/08 WL PUSH ACRS THE AREA THROUGH 00Z/09.
ORGANIZED CONVECTION IS LIKELY ALONG THE FRONT WITH CIGS/VSBYS AOB
1KFT AND 1SM. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jul 7, 3:05 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 AM CDT WED JUL 7 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
405 AM CDT WED JUL 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY
RAIN OF 1 TO LOCALLY OVER 3 INCHES THROUGH TONIGHT. TORRENTIAL
RAINFALL RATES OF UP TO 2 INCHES AN HOUR WILL CAUSE MINOR URBAN
AND SMALL STREAM FLOODING. IF HEAVY RAIN OF 2 INCHES OR MORE
OCCURS ON SATURATED GROUND FROM PREVIOUS RAINS OVER THE PAST 2
DAYS...THERE IS THE RISK OF FLASH FLOODING. ANY STORMS WILL STAY
BELOW SEVERE LEVELS.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA ON THURSDAY WITH
SHOWERS AND THUNDERSTORMS LIKELY AHEAD OF THE FRONT. LOCALLY HEAVY
RAIN IS LIKELY IN STRONGER STORMS...WHICH MAY POSE A RISK FOR FLASH
FLOODING WHERE THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY
RAINS.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT
ASSOCIATED WITH ANOTHER COLD FRONT. HEAVY RAIN AND SEVERE WEATHER
IS POSSIBLE BUT IT IS TOO EARLY TO DETERMINE THE EXACT RISKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
REPORTS OF HEAVY RAIN OF MORE THAN ONE INCH AND ANY FLOODING WOULD
BE APPRECIATED.
NICHOLS/HAASE
In the hours before
Local storm report, Jul 7, 11:18 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
07/07/2010 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
FELL IS 45 MINUTES.
&&
RAYWSpecial weather statement, Jul 7, 1:57 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT WED JUL 7 2010
IAZ066-068-ILZ007-009-015>017-072100-
BUREAU-CARROLL-CLINTON-HENRY-ROCK ISLAND-SCOTT-WHITESIDE-
257 PM CDT WED JUL 7 2010
...THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS MOVING ACROSS
NORTHWEST ILLINOIS AND EXTREME EAST CENTRAL IOWA...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BETTENDORF TO
WALNUT ILLINOIS...MOVING NORTHEAST AT 30 MPH.
* THUNDERSTORMS WILL BE NEAR...
PROPHETSTOWN AROUND 300 PM CDT...
LYNDON AROUND 305 PM CDT...
ALBANY AROUND 310 PM CDT...
ROCK FALLS...GARDEN PLAIN...LOW MOOR...CLINTON AND CAMANCHE
AROUND 315 PM CDT...
STERLING AND MORRISON AROUND 320 PM CDT...
HEAVY RAIN TOTALING BETWEEN 1 AND 2 INCHES IN MANY AREAS...AND
SCATTERED WIND GUSTS UP TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
LAT...LON 4193 9034 4192 8964 4144 8964 4150 9066
TIME...MOT...LOC 1953Z 204DEG 27KT 4167 9044 4162 8966
WOLF
Local storm report, Jul 7, 2:05 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.62N 91.87W
07/07/2010 M1.80 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL TOTAL SINCE 340 AM THIS MORNING...1.00 INCH FELL
FROM 1230-200 PM
0250 PM HEAVY RAIN 4 SSE BETTENDORF 41.51N 90.43W
07/07/2010 U0.00 INCH ROCK ISLAND IL TRAINED SPOTTER
STREET FLOODING OCCURRING ON 15TH AVENUE AND 7TH STREET.
&&
TGLocal storm report, Jul 7, 2:06 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HEAVY RAIN SILVIS 41.51N 90.41W
07/07/2010 E0.00 INCH ROCK ISLAND IL TRAINED SPOTTER
WATER PONDING ABOUT 1 FOOT DEEP ON HIGHWAY 92 AT THE
SILVIS-MOLINE BORDER.
&&
RAYWLocal storm report, Jul 7, 2:13 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST NW CORDOVA 41.68N 90.33W
07/07/2010 E60 MPH ROCK ISLAND IL TRAINED SPOTTER
&&
TGLocal storm report, Jul 7, 2:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HEAVY RAIN 1 ENE LE CLAIRE 41.60N 90.35W
07/07/2010 U0.00 INCH SCOTT IA TRAINED SPOTTER
FLOODING ON ROADS NEAR ROUTE 67 AND GRANT ST.
0302 PM HEAVY RAIN PRINCETON 41.67N 90.36W
07/07/2010 M1.60 INCH SCOTT IA TRAINED SPOTTER
RAINFALL AMOUNT IN LAST 30 MINUTES.
&&
TGFlash Flood, Scotland
- When
- July 7, 3:30 PM CST to 9:00 PM CST
- Where
- Scotland County, 1.26 mi ESE of Memphis to 0.69 mi NNW of Sand Hill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -92.150
Heavy rains resulted in flash flooding of some rural roads about 5 miles north northwest of South Gorin, MO during the late afternoon and evening of July 7. The flood waters were up to a foot deep. The flooding started a few hours prior to 555 pm CDT.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 7 to 8, 2010$11 million · 4 events
- Flash Flooding and Heavy Rain in Iowa, July 7, 2010$2.0 million · 33 events
- Flash Flooding in Iowa, July 7, 2010$600,000 · 2 events
- Flood in Iowa, July 7 to 8, 2010$500,000 · 1 event
- Tornado and Hail in Wisconsin, July 7, 2010$105,000 · EF1 · 2 events
- Funnel Cloud and Heavy Rain in Wisconsin, July 7, 2010$150,000 · 2 events
- Heat in Alabama, July 7 to 9, 20103 injured · 11 events
- Flash Flood in Iowa, July 7, 2010$50,000 · 1 event
- Flooding in Iowa, July 7 to 8, 20103 events
- Flash Flooding and Damaging Wind in Illinois, July 7, 201052 kt wind · 3 events
- Tornado in Kansas, July 7, 2010EF0 · 3 events
- Flash Flood and Flood in Oklahoma, July 7, 2010$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248434.